MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24683
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient developed thrombotic occlusion of the popliteal and anterior tibial arteries.This 6.0 x200, 135cm charger balloon was selected for use in a chronic total occlusion (cto) superficial femoral artery (sfa) atherectomy procedure.The cto was crossed using a zipwire and rubicon catheter.The zipwire was removed, then a thruway guidewire was pass through the rubicon.The rubicon was removed, then the jetstream catheter was utilized.One pass of the jetstream was used with blades down in a slow manner by the physician.It was removed and exchanged for a 6x200 charger balloon.A couple of inflations were performed, followed by an arteriogram, which revealed slow flow and occlusion at the popliteal artery.An export catheter was used to remove the thrombus/debris.The device would not pass; therefore, a sterling balloon was used to dilate the distal popliteal.The balloon was removed, and the export catheter was reinserted.Multiple passes were performed, removing small pieces of thrombus/debris.Some flow was restored to the popliteal and peroneal artery, with a clot at the anterior tibial (at) artery.A zipwire was used along with a bernstein catheter to access the at, then a 4x40 charger balloon was used on the at.Another arteriogram was performed revealing little to no flow to either three distal vessels.The patient was hospitalized and then taken to the operating room where open thrombectomy of the popliteal and tibial arteries, and femoral-tibial and tibial-pedal bypass grafting were performed.Additionally, the patient later received an above the knee amputation.No further patient complications were reported.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16589853
Report Number2124215-2023-12538
Device Sequence Number14783886
Product Code LIT
UDI-Device Identifier08714729804369
UDI-Public08714729804369
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model Number24683
Device Catalogue Number24683
Device Lot Number0030089358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient RaceWhite